Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 222, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 17, 2007, 5:02 PM MDT for El Paso County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2007, 5:02 PM MDT (23:02 UTC)
- Expired
- Aug 17, 2007, 5:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 7104 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 172302 SVRPUB COC041-180000- /O.NEW.KPUB.SV.W.0222.070817T2302Z-070818T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 502 PM MDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES THE CITY OF COLORADO SPRINGS... * UNTIL 600 PM MDT... * AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... CENTRAL COLORADO SPRINGS. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3894 10494 3884 10496 3879 10469 3900 10460 $$
3 follow-up statements
000 WWUS55 KPUB 172316 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 514 PM MDT FRI AUG 17 2007 COC041-180000- /O.CON.KPUB.SV.W.0222.000000T0000Z-070818T0000Z/ EL PASO CO- 514 PM MDT FRI AUG 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR WEST CENTRAL EL PASO COUNTY... AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 5 MPH. ANOTHER STRONG STORM WAS LOCATED 5 MILES SOUTHWEST OF MONUMENT...AND WAS MOVING EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... CENTRAL COLORADO SPRINGS. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3909 10483 3886 10491 3880 10473 3901 10465 $$
000 WWUS55 KPUB 172324 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 524 PM MDT FRI AUG 17 2007 COC041-180000- /O.CON.KPUB.SV.W.0222.000000T0000Z-070818T0000Z/ EL PASO CO- 524 PM MDT FRI AUG 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTH CENTRAL EL PASO COUNTY... AT 518 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR BLACK FOREST...OR 10 MILES NORTH OF COLORADO SPRINGS... AND WAS MOVING TOWARD THE NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... BLACK FOREST. LAT...LON 3912 10479 3896 10488 3889 10475 3912 10450 $$
000 WWUS55 KPUB 172330 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 530 PM MDT FRI AUG 17 2007 COC041-172340- /O.CAN.KPUB.SV.W.0222.000000T0000Z-070818T0000Z/ EL PASO CO- 530 PM MDT FRI AUG 17 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL EL PASO COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3912 10479 3896 10488 3889 10475 3912 10450 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:28 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 17, 2:28 PM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 228 PM MDT FRI AUG 17 2007 .SHORT TERM... (TONIGHT AND TOMORROW) ...MAIN CONCERN IS LOCALLY HEAVY RAIN... CURRENTLY OVER THE REGION...SIMILAR TO YDAY...LOTS OF LLVL MOISTURE OVER THE REGION...WITH A BIT MORE MOISTURE THROUGHOUT THE COLUMN NOTED ON 12Z PWAT CHART. STORMS HAVE ONCE AGAIN DEVELOPED OVER THE HIGH TERRAIN AND ARE MOVING GENERALLY TO THE NE AT 10-15 MPH. WAT VAP SHOWS MOISTURE STILL OVER REGION WITH DRIER AIR NOTED OVER S AZ AND NM. MOISTURE FROM REMNANTS OF ERN OVER A GOOD PART OF W TX. THIS AFTERNOON THROUGH TONIGHT...COMPUTER SIMULATIONS HAVING A DIFFICULT TIME WITH FCSTING QPF OVER REGION. WITH ABUNDANT MOISTURE BELIVE WE WILL ONCE AGAIN SEE SCTD SHOWERS AND STORMS...SOME WITH LOCALLY HEAVY RAIN...OVER THE MTNS AND ADJ PLAINS. AS PREDICTED YDAY BY GUIDANCE...FLOW HAS COME AROUND TO A MORE SW FLOW SO STORMS SHOULD PUSH OUT A BIT MORE THAN YDAY. FOR THE PLAINS...BEST CHANCE STORMS WILL GENERALLY BE N OF A LINE FROM KTAD NE TO W KIOWA COUNTY. ONE OR TWO OF THESE STORMS MAY BE CAPABLE OF MARGINAL SVR HAIL...AS HAS BEEN THE CASE THE LAST 2-3 DAYS. TOMORROW...SOME LLVL MOISTURE FROM REMNANTS OF ERIN MAY GET ADVECTED INTO AREA...BUT BELIEVE DEEP MOISTUE WILL STAY TO THE S AND E WHILE THE LLVL CENTER TRACKS WEST ACROSS S NM. SOME OF THE DRIER AIR IN WAT VAP IMGY SHOULD GET INTO THE STATE...ESPECIALLY W SXNS...SO THIS SHOULD DECREASE THE COVG OF TSRA A BIT TOMRROW. SFC WINDS ON FAR EASTERN PLAINS SHOULD BE PICKING UP FROM THE S AT 15 TO 25 MPH DURING THE AFTERNOON TIME PERIOD. WESTERLY FLOW ALOFT...ESPECIALLY AT JET LVL...WILL BE INCREASING BY TOMORROW AFTERNOON. A BIT MORE DIVG ALOFT MAY ALLOW FOR A STRONGER STORM OR TWO BY LATE TOMORROW AFTERNOON. /HODANISH .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) ...WARMER AND DRIER THROUGH AT LEAST MIDWEEK... .SATURDAY NIGHT...THE NAM AND GFS SUGGEST A WEAK DISTURBANCE MOVING ACROSS THE AREA LATE IN THE EVENING. MAIN CHANGES TO THE GRIDS WERE TO KEEP SOME ISOLATED POPS AFTER MIDNIGHT OVER THE EASTERN PLAINS AND PORTIONS OF THE MOUNTAINS. WITH THE WESTERLY FLOW ALOFT INCREASING...MODEL TRENDS OF KEEPING REMNANTS OF TROPICAL STORM ERIN TO THE EAST OR SOUTHEAST OF THE REGION LOOKS REASONABLE. ONLY DIRECT INFLUENCE FROM ERIN MAY BE SOME HIGH CLOUDS. SUNDAY THROUGH TUESDAY...THE WEST COAST TROUGH WILL MOVE ONSHORE AND OVER THE NORTHERN ROCKIES. WEST TO SOUTHWEST FLOW ALOFT WILL BRING WARMER AND DRIER AIR ALOFT INTO THE REGION. GFS HAS 700MB TEMPERATURES IN EXCESS OF 20C ON TUESDAY. GRIDS ARE NOT QUITE THIS WARM...BUT MAXIMUMS ON THE PLAINS ARE IN THE MID 90S TO AROUND 100 EACH DAY. LEE TROUGH ON THE PLAINS SHOULD DRY OUT THE LOWER LEVELS...AND GRIDS HAVE VERY MODEST AFTERNOON AND EVENING POPS EACH DAY. .WEDNESDAY THROUGH FRIDAY...MODEL CONSENSUS IS TO HAVE THE JET STREAM OVER THE NORTHERN ROCKIES...WITH GENERALLY WESTERLY TO NORTHWESTERLY FLOW OVER THE REGION. THE VARIOUS MODELS AND ENSEMBLES SUGGEST A WEAK SURFACE FRONT SOMEWHERE FROM SOUTHERN COLORADO TO WYOMING. HOW FAR SOUTH THE FRONT GETS WILL DETERMINE THE CHANCES FOR PRECIPITATION FROM THE EASTERN MOUNTAINS EASTWARD. IN THE GRIDS TEMPERATURES SLIGHTLY COOLER EACH DAY WITH A SLIGHT INCREASE IN POPS. IN THE MOUNTAINS THE RIDGE WILL BRING GENERALLY WARM AND DRIER WEATHER...AND OPERATIONAL GFS HAS 20C AT 700MB ON THURSDAY AND FRIDAY. -PGW-- && .AVIATION...THUNDERSTORMS THIS AFTERNOON AND EVENING AND LATE TOMORROW AFTERNOON WL HAVE THE POTENTIAL TO PRODUCE SOME WIND GUSTS AROUND 40 KTS AND BRIEF PERIODS OF HEAVY RAIN. THE HEAVY RAIN MAY REDUCE CIGS AND VSBY TO MVFR CONDITIONS. BEST CHANCE WILL BE KCOS...THEN KALS AND THEN KPUB. ACTIVITY SHOULD END ACROSS KALS BY EARLY EVENING...AND ACROSS KPUB AND KCOS BY MID TO LATE EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/06
Hazardous weather outlook, Aug 17, 6:37 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 637 AM MDT FRI AUG 17 2007 COZ058>089-093>099-181245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 637 AM MDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER AND NEAR THE MOUNTAINS THIS AFTERNOON AND EVENING...WITH ISOLATED THUNDERSTORMS OVER THE SOUTHEAST PLAINS. THE MAIN THREATS FROM THUNDERSTORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...WIND GUSTS AROUND 45 MPH AND HAIL UP TO ONE-HALF INCH IN DIAMETER. THERE COULD BE ONE OR TWO STORMS THAT PRODUCE PENNY SIZE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE FEWER IN NUMBER OVER THE WEEKEND AND THE FIRST PART OF NEXT WEEK BUT WILL STILL BE CAPABLE OF PRODUCING HAZARDOUS WEATHER CONDITIONS. THUNDERSTORMS WILL BE SCATTERED OVER MOUNTAINS SATURDAY AFTERNOON AND EVENING AND ISOLATED OVER THE LOWER ELEVATIONS THEN DECREASE TO ISOLATED ALL AREAS SUNDAY THROUGH TUESDAY. LIGHTNING AND STRONG WIND GUSTS WILL BE THE MOST COMMON THREAT ALONG WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND SMALL HAIL. THUNDERSTORM COVERAGE AND INTENSITY WILL INCREASE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:00 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 36 min |
| Aug 16, 7:41 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 94 min |
| Aug 17, 4:32 PM MDT | Flash Flood Warning | PUB | Teller | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.